Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 336, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2008, 12:53 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 12:53 PM CDT (17:53 UTC)
- Expired
- Jun 27, 2008, 1:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 120 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 271753
SVRLSX
ILC001-009-149-271845-
/O.NEW.KLSX.SV.W.0336.080627T1753Z-080627T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
SOUTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 145 PM CDT
* AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING WINDS. THIS STORM WAS LOCATED 5 MILES EAST OF
BEVERLY...OR 12 MILES NORTHWEST OF PITTSFIELD...AND MOVING EAST
AT 32 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRIGGSVILLE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3999 9060 3997 9052 3988 9058 3975 9062
3971 9064 3969 9064 3969 9063 3966 9064
3967 9112 3991 9097 4000 9061
TIME...MOT...LOC 1753Z 263DEG 28KT 3978 9086
$$
PRZYBYLINSKI1 follow-up statement
000
WWUS53 KLSX 271818
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CDT FRI JUN 27 2008
ILC001-271824-
/O.CAN.KLSX.SV.W.0336.000000T0000Z-080627T1845Z/
ADAMS IL-
114 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
LAT...LON 3999 9060 3997 9052 3988 9058 3975 9062
3973 9063 3969 9064 3969 9063 3971 9091
3993 9083 4000 9061
TIME...MOT...LOC 1814Z 263DEG 28KT 3980 9065
$$
ILC009-149-271845-
/O.CON.KLSX.SV.W.0336.000000T0000Z-080627T1845Z/
PIKE IL-BROWN IL-
114 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHERN BROWN AND NORTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SEVERE THUNDERSTORMS EXTENDING FROM SOUTHERN
BROWN THROUGH NORTHEAST PIKE COUNTIES IN ILLINOIS. THE AREA OF
SEVERE THUNDERSTORMS WAS MOVING EAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....PERRY
....CHAMBERSVILLE....AND GRIGGSVILLE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3999 9060 3997 9052 3988 9058 3975 9062
3973 9063 3969 9064 3969 9063 3971 9091
3993 9083 4000 9061
TIME...MOT...LOC 1814Z 263DEG 28KT 3980 9065
$$
PRZYBYLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:11 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 27, 12:11 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CDT FRI JUN 27 2008 .DISCUSSION... /1210 PM CDT FRI JUN 27 2008/ STRONG UPPER TROF WILL DIG SOUTHEAST ACROSS THE UPPER MIDWEST AND INTO THE GREAT LAKES THIS WEEKEND. ONE MORE ROUND OF POTENTIALLY HEAVY RAINFALL TONIGHT/SATURDAY MORNING BEFORE DRIER AND COOLER AIRMASS FILTERS INTO THE MIDWEST. MCV FROM OVERNIGHT CONVECTION EXPECTED TO GENERATE SOME THUNDERSTORM ACTIVITY ACROSS THE CWA THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. THINK THIS ACTIVITY WILL EXIT EAST BY SUNSET GIVEN CURRENT SPEED OF MCV FEATURE. SURFACE COLD FRONT ACROSS THE PLAINS WILL CONTINUE MOVING SOUTHEAST AND ENTER THE CWA LATE TONIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE AHEAD OF THE COLD FRONT...AND APPEARS THAT THE AREA IS IN STORE FOR ANOTHER MCS TONIGHT AS NOSE OF LOW LEVEL JET VEERS INTO MISSOURI WITH THE APPROACH OF SHORTWAVE/COLD FRONT. ULTIMATE LOCATION OF THIS HEAVY RAINFALL IS STILL UNKNOWN BUT POINTS ALONG THE I-70 CORRIDOR SEEM MOST REASONABLE GIVEN SPEED OF THE COLD FRONT AND MODEL FORECAST DYNAMICS. FRONT WILL CONTINUE TO SLIDE SOUTHEAST ON SATURDAY WITH BEST CHANCES OF THUNDERSTORMS SHIFTING ACROSS THE SOUTHERN CWA...BEFORE ENDING DURING THE AFTERNOON. OTHER THAN SOME SHOWERS ACROSS THE EASTERN HALF OF THE CWA ON SUNDAY...A DRY PERIOD IS EXPECTED MONDAY THROUGH WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. CVKING && .AVIATION... /644 AM CDT FRI JUN 27 2008/ FOR THE 12Z TAFS... PRIMARY CONCERN FOR AVIATORS OVER THE NEXT 24 HOURS WILL BE THUNDERSTORMS. MODEL GUIDANCE HAS BEEN POOR AT BEST FOR THE PAST COUPLE OF DAYS IN BOTH TIMING AND PLACEMENT OF CONVECTION. THEREFORE I HAVE LITTLE CONFIDENCE IN ANY OF THIS MORNINGS GUIDANCE. GENERALLY...I THINK THAT THE ONGOING STORMS OVER THE AREA AT THIS TIME WILL WEAKEN AND DISSIPATE THROUGH 14Z...BUT THAT THE OUTFLOW BOUNDARY FROM THE WEAKENING STORMS OVER WESTERN MISSOURI WILL SLIDE ACROSS THE BI-STATE AREA PROVIDING A FOCUS FOR CONVECTION THIS AFTERNOON. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON SHOULD COINCIDE WITH MAXIMUM HEATING...BETWEEN 18Z AND 22Z. THE NEXT SHOT FOR STORMS WILL COME DURING THE EVENING. A COLD FRONT WILL BEGIN PUSHING SOUTHEAST INTO MISSOURI AND STORMS WILL FIRE AHEAD OF THE FRONT. AGAIN...I HAVE LITTLE FAITH IN THE MODEL GUIDANCE FOR WHEN THESE STORMS WILL FIRE...OR HOW LONG THEY WILL PERSIST. HOWEVER...MID EVENING INTO THE OVERNIGHT HOURS APPEARS TO BE THE BEST TIME FOR STORM DEVELOPMENT AHEAD OF THE FRONT AND COINCIDING WITH THE PASSAGE OF A MID/UPPER LEVEL SHORTWAVE TROF. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS AND SOUTH-SOUTHWEST FLOW TO PREVAIL OUTSIDE OF ACTIVE THUNDERSTORMS AHEAD OF THE COLD FRONT. CARNEY && .HYDROLOGY... CRITICAL HYRDOLOGIC CONDS PERSIST ALG THE MSRVR FROM STL N...AND THE UPCOMING WET WX THRU TNGT WONT HELP. ITS A CERTAINTY THAT THE ADDITIONAL RAINFALL WILL BE CAUSING WATER LEVELS TO RMN HIGH...ADDING PROLONGED STRESS TO THE ALREADY WATER-LOGGED LEVEES. BUT...HOW THIS RAIN WL BE AFFECTING CREST FORECASTS IS SIMPLY UNKNOWN ATTM AS ITS NEARLY IMPOSSIBLE TO PREDICT HOW MUCH AND/OR WHERE THE RAINFALL WL BE OCRG. IN ADDITION TO THE CHGS IN CREST FCSTS PRODUCED BY LEVEE CHGS...FCSTS WL RMN SOMEWHAT IN A STATE OF FLUX UNTIL SAT MRNG...WHEN HYDROLOGIC MODELS HV A CHANCE TO ACCURATELY INGEST RAINFALL AND RUNOFF. TRUETT/TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 4:25 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT FRI JUN 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 425 AM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH CHANCES INCREASING HEADING INTO LATE AFTERNOON AND TONIGHT AS A SLOW MOVING COLD FRONT MOVES INTO THE AREA. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. POCKETS OF HEAVY RAIN CAN ALSO BE EXPECTED...ESPECIALLY TONIGHT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON SATURDAY...PRIMARILY SOUTH AND EAST OF ST. LOUIS. A FEW OF THESE STORMS MAY ONCE AGAIN BE SEVERE. MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...MAINLY FROM LATE AFTERNOON AND TONIGHT FOR AREAS NORTH AND WEST OF ST. LOUIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 27, 12:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1210 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST HANNIBAL 39.71N 91.38W
06/27/2008 E50 MPH MARION MO TRAINED SPOTTER
&&
EVENT NUMBER 00573
SIPPRELLLocal storm report, Jun 27, 12:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL PLAINVILLE 39.78N 91.18W
06/27/2008 M0.75 INCH ADAMS IL LAW ENFORCEMENT
PENNY SIZE HAIL AND 50 MPH WIND GUSTS OBSERVED.
&&
EVENT NUMBER 00574
CVKINGLocal storm report, Jun 27, 12:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND GST 7 E LIBERTY 39.88N 90.98W
06/27/2008 E60 MPH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER 00575
CVKINGLocal storm report, Jun 27, 12:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT FRI JUN 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1221 PM TORNADO 1 S HULL 39.69N 91.20W
06/27/2008 PIKE IL OTHER FEDERAL
BRIEF TOUCHDOWN.
&&
EVENT NUMBER 00576
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 34 min |
| Jun 27, 4:18 AM CDT | Areal Flood Advisory | LSX | Washington | 3 hr |
| Jun 27, 12:04 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 56 min |
| Jun 27, 12:31 PM CDT | Tornado Warning | LSX | Adams, Pike | 29 min |
| Jun 27, 1:22 PM CDT | Tornado Warning | LSX | Greene, Pike | 23 min |
| Jun 27, 1:25 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 27 min |
| Jun 27, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
| Jun 27, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 45 min |
| Jun 27, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 46 min |
| Jun 27, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 27 min |
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 33 min |
| Jun 27, 3:45 PM CDT | Tornado Warning | LSX | Bond, Fayette, Montgomery | 45 min |
| Jun 27, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 48 min |
| Jun 27, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
| Jun 27, 4:27 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 48 min |
| Jun 27, 4:31 PM CDT | Tornado Warning | LSX | Fayette | 29 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 30 min |
| Jun 27, 4:59 PM CDT | Tornado Warning | LSX | Washington | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.